Alert archive / Arizona / Red Flag Warnings in 2007
Red Flag Warning 20, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at Dec 24, 2007, 2:45 PM MST for 4 counties in Arizona; Imperial County, Riverside County, California. It took effect at Dec 25, 2007, 8:31 AM MST. It was in force for 10 hr. 19 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 24, 2007, 2:45 PM MST (21:45 UTC)
- In effect from
- Dec 25, 2007, 8:31 AM MST
- Expired
- Dec 25, 2007, 7:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Phoenix, AZ
Counties La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA
The radar
The Yuma radar (KYUX), 113 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 25, 8:32 AM MST | NON-TSTM WND DMG | 2 Ne Mira Loma, CA | POWER LINES DOWN AND BLOCKING MISSION BOULEVARD |
| Dec 25, 8:37 AM MST | NON-TSTM WND DMG | Corona, CA | TREE BLOWN DOWN ACROSS PARKRIDGE AVENUE |
| Dec 25, 8:45 AM MST | NON-TSTM WND DMG | 2 Sw Mira Loma, CA | POWER LINES DOWN AT LIMONITE AVENUE JUST NORTH OF INTERSTATE 15 |
| Dec 25, 8:48 AM MST | NON-TSTM WND DMG | 2 E Riverside, CA | TREE BLOWN DOWN, BLOCKING LILA STREET |
| Dec 25, 9:04 AM MST | NON-TSTM WND GST 60 | 2 W Lake Elsinore, CA | AT EL CARISO RAWS |
| Dec 25, 9:20 AM MST | NON-TSTM WND DMG | Corona, CA | PER CHP WEBSITE POWER LINE LAYING ON SIDEWALK. REPORT AT 745AM. |
| Dec 25, 9:21 AM MST | NON-TSTM WND DMG | 2 Nw Mira Loma, CA | CONTRUCTION SIGN BLOWN INTO WEST BOUND HIGHWAY 60 |
| Dec 25, 10:04 AM MST | NON-TSTM WND DMG | 1 N Norco, CA | POWER LINES DOWN |
| Dec 25, 10:37 AM MST | DUST STORM | 3 N Norco, CA | ZERO VISIBILITY ON SOUTH BOUND INTERSTATE 15 DUE TO BLOWING DUST |
| Dec 25, 10:45 AM MST | NON-TSTM WND DMG | 7 W Temecula, CA | ROCKS BLOWN ONTO ROADWAY |
| Dec 25, 10:46 AM MST | HIGH SUST WINDS 45 | Mira Loma, CA | GUSTS TO 55 MEASURED AT SAME TIME |
| Dec 25, 10:58 AM MST | NON-TSTM WND DMG | 2 W Lake Elsinore, CA | LARGE TREE SPLIT IN HALF, PARTIALLY BLOCKING HIGHWAY 74 |
| Dec 25, 11:18 AM MST | DUST STORM | 2 Sw Mira Loma, CA | ZERO VISIBILITY IN BLOWING DUST ON NORTH BOUND INTERSTATE 15 |
| Dec 25, 11:27 AM MST | NON-TSTM WND DMG | 1 Se Mira Loma, CA | TREE AND POWER LINES BLOWN DOWN ON DODD STREET |
| Dec 25, 12:00 PM MST | DUST STORM | 3 Sw Mira Loma, CA | BLOWING DUST AND DEBRIS, VISIBILITY VERY POOR |
| Dec 25, 12:26 PM MST | NON-TSTM WND DMG | 5 E Mira Loma, CA | POWER LINES DOWN IN ROADWAY AND SPARKING |
| Dec 25, 12:27 PM MST | NON-TSTM WND DMG | 2 Ne Norco, CA | TREE BLOWN DOWN ONTO CALIFORNIA AVENUE |
| Dec 25, 12:28 PM MST | DUST STORM | W Riverside, CA | ZERO VISIBILITY IN BLOWING DIRT AND DEBRIS |
| Dec 25, 1:49 PM MST | HIGH SUST WINDS 50 | 5 W Riverside, CA | JURAPA HILLS AT 1007 FT MSL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPSR 242145 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 245 PM MST MON DEC 24 2007 AZZ131-CAZ231-232-251200- /O.NEW.KPSR.FW.W.0020.071225T2100Z-071226T0200Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- CALIFORNIA FIRE WEATHER ZONE 232 IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 245 PM MST MON DEC 24 2007 /145 PM PST MON DEC 24 2007/ ...RED FLAG WARNING IN EFFECT FROM 2 PM MST /1 PM PST/ TO 7 PM MST /6 PM PST/ TUESDAY FOR THE LOWER COLORADO RIVER VALLEY AND SOUTHEAST CALIFORNIA DUE TO STRONG NORTH WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM MST /1 PM PST/ TO 7 PM MST /6 PM PST/ TUESDAY. STRONG NORTH WINDS WILL DEVELOP AFTER THE PASSAGE OF A COLD FRONT ON CHRISTMAS DAY. WIND SPEEDS OF 20 TO 30 MPH ARE EXPECTED ACROSS FIRE WEATHER ZONES 131...231 AND 232. WIND GUSTS OVER 35 MPH ARE LIKELY IN THESE AREAS. IN ADDITION...MUCH DRIER AIR WILL OVERSPREAD THE DESERTS WITH MINIMUM RH VALUES LIKELY TO DROP BELOW 15 PERCENT ALONG THE RIVER AS WELL AS PORTIONS OF ZONE 232. THUS...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED IN THE AFTERNOON THROUGH EARLY EVENING HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ SIPPLE
4 follow-up statements
000 WWUS85 KPSR 250614 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 1114 PM MST MON DEC 24 2007 AZZ131-CAZ231-232-251815- /O.EXT.KPSR.FW.W.0020.071225T1900Z-071226T0200Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- CALIFORNIA FIRE WEATHER ZONE 232 IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 1114 PM MST MON DEC 24 2007 /1014 PM PST MON DEC 24 2007/ ...RED FLAG WARNING NOW IN EFFECT FROM 12 PM MST /11 AM PST/ TO 7 PM MST /6 PM PST/ TUESDAY FOR LOWER COLORADO RIVER VALLEY AND SOUTHEAST CALIFORNIA DUE TO STRONG NORTH WINDS...LOW HUMIDITY AND HIGH FIRE DANGER... THE RED FLAG WARNING IS NOW IN EFFECT FROM 12 PM MST /11 AM PST/ TO 7 PM MST /6 PM PST/ TUESDAY. STRONG NORTH WINDS TUESDAY MORNING WILL USHER IN DRY AIR AND LOW HUMIDITIES DURING THE AFTERNOON FOR RED FLAG CONDITIONS IN THE LOWER COLORADO RIVER VALLEY AND THE LOWER ELEVATIONS OF SOUTHEAST CALIFORNIA. WIND SPEEDS OF 20 TO 30 MPH ARE EXPECTED ACROSS ARIZONA FIRE WEATHER ZONES 131...231 AND 232. GUSTS OVER 40 MPH ARE LIKELY IN THESE AREAS. IN ADDITION...MINIMUM RH VALUES WILL DROP BELOW 15 PERCENT. STRONG WINDS AND DRY AIR WILL ALSO OCCUR OVER SOUTHWEST ARIZONA TUESDAY AFTERNOON...EAST OF THE LOWER COLORADO RIVER VALLEY. AT THIS TIME IT IS ANTICIPATED THAT CONDITIONS WILL REMAIN JUST BELOW CRITICAL FIRE WEATHER THRESHOLDS EAST OF THE LOWER COLORADO RIVER VALLEY. WINDS WILL DECREASE SUBSTANTIALLY TUESDAY EVENING AND HUMIDITIES WILL INCREASE. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ AJ
000 WWUS85 KPSR 250938 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 238 AM MST TUE DEC 25 2007 AZZ132-260200- /O.EXA.KPSR.FW.W.0020.071225T1900Z-071226T0200Z/ ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- 238 AM MST TUE DEC 25 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING. STRONG NORTH WINDS WILL USHER IN DRY AIR AND LOW HUMIDITIES DURING THE AFTERNOON FOR RED FLAG CONDITIONS OVER SOUTHWEST ARIZONA...EAST OF THE LOWER COLORADO RIVER VALLEY. WIND SPEEDS OF 20 TO 30 MPH ARE EXPECTED ACROSS THE EXTREME SOUTHWESTERN CORNER OF ARIZONA FIRE WEATHER ZONE 132. GUSTS OVER 40 MPH ARE ALSO LIKELY IN THESE AREAS. IN ADDITION...MINIMUM RH VALUES WILL DROP BELOW 15 PERCENT. WINDS WILL DECREASE SUBSTANTIALLY THIS EVENING AND HUMIDITIES WILL INCREASE. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ AZZ131-CAZ231-232-260200- /O.CON.KPSR.FW.W.0020.071225T1900Z-071226T0200Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- CALIFORNIA FIRE WEATHER ZONE 232 IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 238 AM MST TUE DEC 25 2007 /138 AM PST TUE DEC 25 2007/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MST /11 AM PST/ TODAY TO 7 PM MST /6 PM PST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON MST /11 AM PST/ TODAY TO 7 PM MST /6 PM PST/ THIS EVENING. STRONG NORTH WINDS WILL USHER IN DRY AIR AND LOW HUMIDITIES DURING THE AFTERNOON FOR RED FLAG CONDITIONS IN THE LOWER COLORADO RIVER VALLEY AND THE LOWER ELEVATIONS OF SOUTHEAST CALIFORNIA. WIND SPEEDS OF 20 TO 30 MPH ARE EXPECTED ACROSS ARIZONA FIRE WEATHER ZONE 131 AND CALIFORNIA FIRE WEATHER ZONES 231 AND 232. GUSTS OVER 40 MPH ARE ALSO LIKELY IN THESE AREAS. IN ADDITION...MINIMUM RH VALUES WILL DROP BELOW 15 PERCENT. WINDS WILL DECREASE SUBSTANTIALLY THIS EVENING AND HUMIDITIES WILL INCREASE. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
000 WWUS85 KPSR 251531 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 831 AM MST TUE DEC 25 2007 AZZ131-132-CAZ231-232-260200- /O.EXT.KPSR.FW.W.0020.071225T1531Z-071226T0200Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- CALIFORNIA FIRE WEATHER ZONE 232 IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 831 AM MST TUE DEC 25 2007 /731 AM PST TUE DEC 25 2007/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM MST /6 PM PST/ THIS EVENING DUE TO STRONG NORTH WINDS...LOW HUMIDITY AND HIGH FIRE DANGER... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM MST /6 PM PST/ THIS EVENING. THIS MEANS THE RED FLAG WARNING BEGINS IMMEDIATELY AS RELATIVE HUMIDITIES AND WINDS HAVE ALREADY SURPASSED RED FLAG WARNING CRITERIA AT SEVERAL LOCATIONS. STRONG NORTH WINDS WILL USHER IN DRY AIR AND LOW HUMIDITIES TODAY FOR RED FLAG CONDITIONS IN THE LOWER COLORADO RIVER VALLEY AND THE LOWER ELEVATIONS OF SOUTHEAST CALIFORNIA. WIND SPEEDS OF 20 TO 30 MPH ARE EXPECTED ACROSS ARIZONA FIRE WEATHER ZONE 131 AND CALIFORNIA FIRE WEATHER ZONES 231 AND 232. GUSTS OVER 40 MPH ARE ALSO LIKELY IN THESE AREAS. IN ADDITION...MINIMUM RELATIVE HUMIDITY VALUES WILL CONTINUE TO LOWER TO BELOW THE 15 PERCENT CRITICAL THRESHOLD. WINDS WILL DECREASE SUBSTANTIALLY THIS EVENING AND HUMIDITIES WILL INCREASE. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS LATEST REVISION OF THE RED FLAG WARNING. $$ ESTLE
000 WWUS85 KPSR 260213 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 713 PM MST TUE DEC 25 2007 AZZ131-132-CAZ231-232-260315- /O.EXP.KPSR.FW.W.0020.000000T0000Z-071226T0200Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- CALIFORNIA FIRE WEATHER ZONE 232 IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 713 PM MST TUE DEC 25 2007 /613 PM PST TUE DEC 25 2007/ ...RED FLAG WARNING HAS EXPIRED... THE FIRE WEATHER WARNING FOR A LARGE PORTION OF SOUTHEAST CALIFORNIA... AND SOUTHWEST AND SOUTH CENTRAL ARIZONA WAS ALLOWED TO EXPIRE AT 7 PM MST. STRONG NORTHWEST WINDS WERE DIMINISHING QUICKLY TUESDAY EVENING... AND HUMIDITIES WILL INCREASE AS COLD NIGHTTIME TEMPERATURES DEVELOP. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Dec 24, 10:45 AM MST, 4 hours earlier.
Area forecast discussion, Dec 24, 10:45 AM MST, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1045 AM MST MON DEC 24 2007 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... HIGH PRESSURE ALOFT MOVING EAST OVER THE SOUTHWESTERN UNITED STATES WILL RESULT IN RELATIVELY WARMER WEATHER TODAY WITH CLOSE TO AVERAGE TEMPERATURES FOR LATE DECEMBER. A STRONG LOW PRESSURE SYSTEM FROM THE NORTHWEST WILL MOVE SOUTHEAST ACROSS THE INTERMOUNTAIN WEST... BRINGING BREEZY TO WINDY AND COOLER WEATHER CHRISTMAS DAY WITH THE STRONGEST WINDS DOWN THE LOWER COLORADO RIVER VALLEY. A SERIES OF LOW PRESSURE SYSTEMS FROM THE GULF OF ALASKA WILL BRING BREEZY AND COOLER WEATHER WITH A SLIGHT CHANCE OF PRECIPITATION OVER THE HIGHER TERRAIN NORTH AND EAST OF THE DESERTS AS WE HEAD TOWARD THE LATTER PART OF THE WEEK. && .SHORT TERM... TODAY THROUGH WEDNESDAY... THERE WERE SOME HIGH THIN CLOUDS MOVING SOUTHEAST ACROSS SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA...BUT SKIES WERE SUNNY ACROSS THE ENTIRE AREA THIS MORNING. TEMPERATURES WERE GENERALLY 1 TO 4 DEGREES WARMER IN SOUTH-CENTRAL ARIZONA DESERT AREAS INCLUDING THE GREATER PHOENIX AREA AND 4 TO 8 DEGREES ELSEWHERE LATE THIS MORNING COMPARED WITH THE SAME TIME YESTERDAY. DEW POINT TEMPERATURES WERE GENERALLY 4 TO 7 DEGREES HIGHER IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA AND 5 TO 15 DEGREES ELSEWHERE LATE THIS MORNING COMPARED WITH THE SAME TIME YESTERDAY...EXCEPT 15 TO 30 DEGREES HIGHER IN MUCH OF SOUTHEAST CALIFORNIA. WIND WAS GENERALLY LIGHT OR NEAR CALM...EXCEPT THERE WAS SOME WIND FROM THE NORTHEAST AND EAST LOCALLY 10 TO 20 MPH ACROSS THE HIGHER TERRAIN NORTH AND EAST OF THE GREATER PHOENIX AREA THIS MORNING. HIGH PRESSURE ALOFT MOVING EAST ACROSS THE AREA WILL CONTINUE THE WARMING TREND UNDER SUNNY SKIES TODAY. THE RELATIVELY DRY SOUTHWEST END OF A LOW PRESSURE SYSTEM FROM THE NORTHWEST WILL MOVE SOUTHEAST ACROSS OUR AREA BRINGING BREEZY TO WINDY AND COLDER WEATHER FROM THE NORTH CHRISTMAS DAY ESPECIALLY IN SOUTHEAST CALIFORNIA AND DOWN THE LOWER COLORADO RIVER VALLEY. WE MAY NEED A RED FLAG WARNING AND WIND ADVISORY AT LEAST FOR THE LOWER COLORADO RIVER VALLEYWEST ACROSS JOSHUA TREE NATIONAL PARK FOR TUESDAY INTO TUESDAY EVENING. DECREASING WIND AND THE DRY COLD AIRMASS BEHIND THIS SYSTEM WILL LEAD TO COLDER WEATHER WITH BELOW FREEZING TEMPERATURES IN MANY DESERT LOCATIONS AGAIN LATE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. ANOTHER COOL AND SUNNY DAY IS EXPECTED WEDNESDAY AS ANOTHER LOW PRESSURE SYSTEM FROM THE GULF OF ALASKA APPROACHES OUR AREA. && .LONG TERM... WEDNESDAY NIGHT THROUGH SUNDAY... ANOTHER WEATHER SYSTEM WILL BRUSH BY TO OUR NORTH AND EAST WEDNESDAY NIGHT AND THURSDAY. ONCE AGAIN...THIS WILL BE A DRY SYSTEM FOR OUR AREA...WITH THE MAIN IMPACTS BEING BREEZY TO LOCALLY WINDY CONDITIONS AND COOL TEMPERATURES. AFTER THIS MID-WEEK SYSTEM MOVES THROUGH...THE MED RANGE MODELS ARE INDICATING THE LONGWAVE PATTERN TO SET UP A BAGGY TROUGH OVER MUCH OF THE CONUS. AS THIS HAPPENS ...WINDS ALOFT WILL SHIFT MORE WESTERLY...ALLOWING FOR INCREASING MOISTURE FROM THE WEST TO STREAM ACROSS THE STATE. CURRENT GFS RUN HAS 700MB AND ABOVE MOISTENING QUITE A BIT FRIDAY AND SATURDAY...WHILE BRINGING A WEAK UPPER LEVEL (300MB) DISTURBANCE THROUGH SE CA AND AZ. SHOULD THIS SCENARIO PAN OUT (FORECAST CONFIDENCE THIS FAR OUT IS RATHER LOW)...THERE COULD BE A SLIGHT--VERY SILGHT--CHANCE FOR PRECIP ACROSS THE DESERTS...WITH A 10-20% CHANCE OVER THE HIGHER TERRAIN OF SOUTHERN GILA COUNTY. AT THE VERY LEAST...WE SHOULD SEE SOME CLOUDS FRIDAY INTO THE WEEKEND. && .AVIATION... DECEMBER 24 1120 UTC (DECEMBER 24 0420 MST) GRADIENT FLOW WILL SUBSIDE THROUGH THE DAY AS A RIDGE MOVES RAPIDLY ACROSS THE INTERMOUNTAIN WEST. THIS WILL RESULT IN LIGHT DIURNAL WINDS WITH ONLY SOME CIRRUS SPILLING OVER THE RIDGE. QUICK ON ITS HEELS WILL BE THE APPROACH OF A COLD FRONT...WHICH WILL MOVE THROUGH BLH-IPL-YUM AROUND 12Z TUE. NORTHWESTERLY FLOW WILL INCREASE AT THESE SITES AFTER 06Z...BECOMING DOWNRIGHT WINDY TUE AFT 12Z. NEAR PHX-IWA...ONSET OF THE STRONGEST WINDS WILL LIKELY ARRIVE AROUND 18Z TUE. LATEST MODEL GUIDANCE SUGGESTS VEERING FLOW BEHIND THE FRONT MAY RESULT IN AN INCREASED THREAT FOR 10-18 KT NORTHERLY CROSSWINDS FOR SEVERAL HOURS TUE AFTERNOON. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... DECEMBER 24 1300 GMT (DECEMBER 24 0600 MST) STRONG COLD FRONT WILL RESULT IN DRY AND WINDY CONDITIONS DEVELOPING TUE MORNING...MAINLY FROM THE COLORADO RIVER WESTWARD AND ACROSS THE HIGHER TERRAIN OF JOSHUA TREE NATIONAL PARK. CONTEMPLATED ISSUING A FIRE WEATHER WATCH...BUT CRITERIA MAY ONLY BE MET IN A FEW ISOLATED SPOTS. NEVERTHELESS...EXPECT LOW RHS WITH GOOD TO VERY GOOD VENTILATION ACROSS THE FORECAST AREA. NEXT COLD FRONT SET TO MOVE THROUGH EARLY THU...THOUGH IT MAY HAVE LESS OF AN IMPACT WITH REGARDS TO RH/WIND. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...ELLIS LONG TERM...WANEK AVIATION...HIRSCH FIRE WX...HIRSCH
Hazardous weather outlook, Dec 24, 5:56 AM MST, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 556 AM MST MON DEC 24 2007 AZZ020-025-CAZ030-031-251300- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- 556 AM MST MON DEC 24 2007 /456 AM PST MON DEC 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST CALIFORNIA AND ARIZONA LATE TONIGHT THROUGH CHRISTMAS DAY. STRONG AND GUSTY NORTHERLY WINDS ARE EXPECTED TO DEVELOP ON THE BACKSIDE OF THIS FRONT...WITH THE STRONGEST WINDS AFTER MIDNIGHT OVER JOSHUA TREE NATIONAL PARK...AND ALONG THE LOWER COLORADO RIVER VALLEY. SUSTAINED WINDS SPEEDS WILL BE ON THE ORDER OF 20 TO 30 MPH...WITH POSSIBLE GUSTS NEAR 40 MPH BY EARLY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG AND GUSTY WINDS WILL CONTINUE THROUGH CHRISTMAS DAY...WITH SUSTAINED WINDS OF 25 MPH AND GUSTS NEAR 40 MPH OVER JOSHUA TREE NATIONAL PARK AND THE LOWER COLORADO RIVER VALLEY. PERSONS TRAVELING ALONG EAST WEST RUNNING HIGHWAYS AND ROADWAYS...INCLUDING INTERSTATES 8 AND 10...SHOULD BE PREPARED FOR STRONG NORTHERLY CROSS WINDS...AND POSSIBLE AREAS OF REDUCED VISIBILITY IN BLOWING DUST AND SAND. SPOTTER ACTIVATION WILL NOT BE NEEDED. WANEK
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 1:44 PM MST | Wind Advisory | PSR | 27 hr |
Nearby
Red Flag Warnings in Arizona, 2007Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.